I take 666mg 3 times a day but have not managed to stop drinking vodka but over the last month or so have gained alot of weight and wondered if the 2 together could have this effect
4 May 2012
One of the side effects of acamprosate is weight gain or increased appetite. Vodka itself is pure carbs, therefore the 2 together could increase your weight.
Acamprosate works by decreasing your alcohol cravings, but it tends to lose this effect once you've lapsed and had a drink. If this medication is not working for you, try naltrexone. This medication also decreases your cravings but has a different mechanism, therefore it might be a better option for you.
- Acamprosate Information for Consumers
- Acamprosate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Acamprosate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 4 Nov 2009
I am on 125mgs a day. Is this alot? Also I dont overeat but gaining alot of weight. (Not pregnant) Has anyone else got this problem?
2 answers • 24 Feb 2012
tremendously but after 7 or 8 months I started to gain alot of weight.
3 answers • 14 Nov 2013
BuSpar - I'm afraid about alot of weight gain..i stopped ambilify because I gained alot overnight it
1 answer • 22 Aug 2014